MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Catalog Number 021305
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer (person): street = 735 notre dame avenue (hsc-wro) / phone =(b)(6) additional phone = +(b)(6) / email = (b)(6) e3: customer occupation = clinical value analysis specialist.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the tip of a 'open-end flexi-tip ureteral catheter' fell off in the patients bladder during a procedure.The device was inserted into the patients bladder via the ureter.Upon reaching the bladder, two pieces of the tip separated from the device in the patients bladder.The device was removed from the rigid cystoscope port and the two fragments were removed using a cystoscope and cystoscopy grasper.Upon removal, the edges appeared cut and the scope had sharp edges.The procedure was completed using a new 'yellow catheter'.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: as reported, the tip of a 'open-end flexi-tip ureteral catheter' fell off in the patients bladder during a procedure.The device was inserted into the patients bladder via the ureter.Upon reaching the bladder, two pieces of the tip separated from the device in the patients bladder.The device was removed from the rigid cystoscope port and the two fragments were removed using a cystoscope and cystoscopy grasper.Upon removal, the edges appeared cut and the scope had sharp edges.The procedure was completed using a new 'yellow catheter'.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control, as well as a visual inspection of the returned device, were conducted during the investigation.A partial open-end flexi-tip ureteral catheter device was returned in an open package with the product label.The device was returned in 3 pieces, with the largest section labelled "end surgeon pulled apart".The two shorter sections have almost straight cuts at the point of separation.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.The evidence from the complaint file, device history record, complaint history and quality control documents indicate that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The ifu supplied with the device t_urecat_rev1 was reviewed and includes the following precautions ¿ avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.¿ if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded a specific cause of the complaint cannot be established however it is possible the scope used during the procedure contributed to the complaint as its reportedly had sharp edges.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18909149
Report Number1820334-2024-00356
Device Sequence Number17864023
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)261211(10)15797940
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number021305
Device Lot Number15797940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYSTOSCOPY GRASPER; RIGID CYSTOSCOPE
Patient SexUnknown